close

Вход

Забыли?

вход по аккаунту

?

Alkalinization and tumor lysis syndrome

код для вставкиСкачать
Medical and Pediatric Oncology 32:156 (1999)
Letter to the Editor: Alkalinization and Tumor Lysis Syndrome
We have read with interest the report about alkalinization and tumor lysis by Ten Harkel et al. [1]. We
would like to add the experience of the Hospital de Pediatrı́a J.P. Garrahan (Buenos Aires, Argentina) to the
case reported by the above-mentioned authors. In a retrospective analysis of 99 consecutive patients with Burkitt lymphoma and Burkitt acute lymphoblastic leukemia
(B-ALL) admitted from 1988 to 1996 to our institution,
12 patients (12.1%) presented the tumor lysis syndrome
[2]. All had Stage III–IV tumors or B-ALL. All patients
received intravenous hyperhydration and urine alkalinization along with allopurinol on admission and usually
for a few days after therapy was started. Chemotherapy
according to BFM-based protocols was started as soon as
the laboratory values and the patients condition stabilized. Nine patients had hyperuricemia at diagnosis, but
serum uric acid values tended to decrease in the following days, and they were usually in the normal range after
3 days [2]. Only two patients developed mild hyperuricemia after the start of treatment, whereas one patient
had hyperphosphatemia at diagnosis, and three patients
developed this complication after therapy was initiated.
Serum creatinine rose in all these three patients, concomitantly, and all required hemodyalisis. However, we
should acknowledge that serum phosphate values were
measured in only eight patients overall. Two children had
asymptomatic hypocalcemia at diagnosis, two developed
symptomatic hypocalcemia after the start of treatment,
and two others died of metabolic imbalances and multisystem organ failure.
© 1999 Wiley-Liss, Inc.
Even though virtually all of our patients had hyperuricemia, which can cause uric acid nephropathy and
renal insufficiency, we feel that excessive urinary alkalinization may have played a role in the high incidence of
renal failure in our children with hyperphosphatemia.
This became evident within a few days of admission and
probably potentiated the effect of hypocalcemia. We postulate that excessive urinary alkalinization may have
caused calcium phosphate precipitation, leading to renal
failure and therefore suggest that serum phosphate levels
should be monitored carefully, especially after treatment
has started. Excessive urinary alkalinization may be detrimental to renal function when hyperphosphatemia is
present.
Guillermo L. Chantada, MD
Federico Sackmann-Muriel, MD
Hematology/Oncology Department
Hospital J.P. Garrahan
Buenos Aires, Argentina
REFERENCES
1. Ten Harkel ADJ, Kist Van Holte JE, Van Weel M, Van der Vorst
MMJ. Alkalinization and the tumor lysis syndrome. Med Pediatr
Oncol 1998;31:27–28.
2. Chantada G, Peña Siado J, Sackmann-Muriel F. Sı́ndrome de lisis
tumoral en pacientes pediátricos con linfoma de Burkitt. Medicina
Infantil (Buenos Aires) 1997;IV:161–165.
Документ
Категория
Без категории
Просмотров
2
Размер файла
19 Кб
Теги
syndrome, lysis, alkalinization, tumors
1/--страниц
Пожаловаться на содержимое документа